Alert archive / Louisiana / Severe Thunderstorm Warnings in 2005

Severe Thunderstorm Warning 73, NWS New Orleans, LA

April 11, 2005Pointe Coupee Parish, West Feliciana Parish, Louisiana

NWS New Orleans, LA issued this severe thunderstorm warning at Apr 11, 2005, 3:11 PM CDT for Pointe Coupee Parish, West Feliciana Parish, Louisiana. It was in force for 34 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Apr 11, 2005, 3:11 PM CDT (20:11 UTC)
Expired
Apr 11, 2005, 3:45 PM CDT
In force
34 min
Issued by
NWS New Orleans, LA
Area
Counties, with a storm outline in the text

Counties Pointe Coupee Parish, LA, West Feliciana Parish, LA

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
Apr 11, 2:05 PM CDTTornado WatchSPC7 hr

The nearest sounding before it

Slidell Radar S, LA (KSIL), launched 12:00Z, 8.2 hours before the alert went out and 179 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Slidell Radar S, LA at 12:00Z on 2005-04-11Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 46 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Slidell Radar S, LA at 12:00Z on 2005-04-11The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 185 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
46 J/kg
Mixed-layer CIN
-604 J/kg
Mixed-layer LCL
650 m above ground
0-6 km bulk shear
46 kt
0-1 km storm-relative helicity
185 m²/s²
0-3 km storm-relative helicity
273 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WUUS54 KLIX 112011
SVRLIX
LAC077-125-112045-
/O.NEW.KLIX.SV.W.0073.050411T2011Z-050411T2045Z/

BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE NEW ORLEANS LA
311 PM CDT MON APR 11 2005

THE NATIONAL WEATHER SERVICE IN NEW ORLEANS HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  POINTE COUPEE PARISH IN SOUTHEAST LOUISIANA
  THIS INCLUDES THE CITY OF NEW ROADS
  WEST FELICIANA PARISH IN SOUTHEAST LOUISIANA
  THIS INCLUDES THE CITY OF ST. FRANCISVILLE

* UNTIL 345 PM CDT

* AT 306 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  SEVERE THUNDERSTORM CAPABLE OF PRODUCING NICKEL SIZE HAIL.  THIS
  STORM WAS LOCATED NEAR MORGANZA...OR ABOUT 6 MILES WEST OF NEW
  ROADS...AND MOVING NORTHEAST AT 40 MPH.

* THE SEVERE THUNDERSTORM WILL BE NEAR...
  ST. FRANCISVILLE BY 320 PM CDT
  WAKEFIELD BY 330 PM CDT
  SPILLMAN BY 335 PM CDT

A TORNADO WATCH REMAINS IN EFFECT FOR THE WARNED AREA. REMEMBER...
SEVERE THUNDERSTORMS CAN PRODUCE TORNADOES WITH LITTLE OR NO ADVANCED
WARNING.

THIS IS A DANGEROUS STORM. IF YOU ARE IN ITS PATH...PREPARE
IMMEDIATELY FOR DAMAGING WINDS...DESTRUCTIVE HAIL...AND DEADLY CLOUD
TO GROUND LIGHTNING. PEOPLE OUTSIDE SHOULD MOVE TO A SHELTER...
PREFERABLY INSIDE A STRONG BUILDING BUT AWAY FROM WINDOWS.

LAT...LON 3072 9163 3062 9155 3085 9118 3098 9131

$$

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS New Orleans, LA wrote its last area forecast discussion before this severe thunderstorm warning went out at Apr 11, 2:21 AM CDT, 12 hours 50 minutes earlier.

Area forecast discussion, Apr 11, 2:21 AM CDT, 12 hours 50 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE NEW ORLEANS LA
221 AM CDT MON APR 11 2005

.DISCUSSION...
ETA AND AVN OR NAM AND GFS MODELS SIMILAR WITH A FEW MINOR
DIFFERNCES. ETA IS A TAD FASTER ON MOVING H500 LOW EAST INTO
MISSOURI ON TUESDAY WHILE AVN IS ABOUT 3 HOURS SLOWER. AVN INITIALLY
SHOWS A PROBLEM WITH CONVECTIVE FEEDBACK THIS MORNING WITH AN OVERLY
ENHANCED VORT MAX NEAR KMOB AT 12Z THIS AM.
WENT WITH THE SLIGHTLY SLOWER AVN INITIALLY AND ETA AFTER 24 HOURS.
WEATHER TODAY STACKING UP FOR ANOTHER BOUT OF SEVERE WEATHER. H500
TROUGH BECOMES NEGATIVELY TILTED BY 00Z TONIGHT...LOW LEVEL JET IS
ALREADY IN PLACE WITH A 35 KT VAD WINDS AT 2000 FT AND 25KT AT 100
FT...DECENT SHEAR IN THE LOW LEVELS...UPPER LEVEL SPLIT JET CORES TO
THE NORTHEAST OF KSHV AND SOUTH OF KMSY OVER THE COASTAL WATERS WILL
INITIALLY PALCE WESTERN HALF OF LA IN A WATCH AREA AFTWER 12OOZ AND
SOUTHEAST LA UNDER THE GUN AFTER 00Z TONIGHT. WILL MENTION CHANCE
SEVERE WITH CATEGORICAL POPS TONIGHT CLEARING. REST OF WEEK LOOK DRY
THROUGH SUNDAY.
&&

.PRELIMINARY POINT TEMPS/POPS...
MCB  77  58  76  49 /   80  80   0   0
BTR  76  58  76  50 /   80  70   0   0
MSY  79  63  75  55 /   70  80  10   0
GPT  76  65  77  52 /   60  80  20   0

&&

.LIX WATCHES/WARNINGS/ADVISORIES...
LA...NONE.
MS...NONE.
SE LA AND MS COASTAL WATERS...SMALL CRAFT ADVZY...COASTAL WATERS FROM
KPQL TO ATCHAFALAYA RIVER OUT 60 NM AND LAKES PONTCHARTRAIN AND
MAUREPAS.

&&
Hazardous weather outlook, Apr 11, 11:45 AM CDT, 3 hours 26 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE NEW ORLEANS LA
1145 AM CDT MON APR 11 2005

LAZ034>040-046>050-056>070-MSZ068>071-077-080>082-121100-
AMITE-ASCENSION-ASSUMPTION-EAST BATON ROUGE-EAST FELICIANA-HANCOCK-
HARRISON-IBERVILLE-JACKSON-LIVINGSTON-LOWER JEFFERSON-
LOWER LAFOURCHE-LOWER PLAQUEMINES-LOWER ST BERNARD-LOWER TERREBONNE-
ORLEANS-PEARL RIVER-PIKE-POINTE COUPEE-ST CHARLES-ST HELENA-ST JAMES-
ST JOHN THE BAPTIST-ST TAMMANY-TANGIPAHOA-UPPER JEFFERSON-
UPPER LAFOURCHE-UPPER PLAQUEMINES-UPPER ST BERNARD-UPPER TERREBONNE-
WALTHALL-WASHINGTON-WEST BATON ROUGE-WEST FELICIANA-WILKINSON-
1145 AM CDT MON APR 11 2005

THIS HAZARDOUS WEATHER OUTLOOK IS FOR EAST CENTRAL AND SOUTHEAST
LOUISIANA AND EXTREME SOUTHWEST...SOUTH CENTRAL AND COASTAL
MISSISSIPPI.

.DAY ONE...THIS AFTERNOON AND TONIGHT

THUNDERSTORMS...
THERE IS A MODERATE RISK OF SEVERE THUNDERSTORMS FROM THE BATON
ROUGE AREA AND AREAS NORTHWEST OF LAKE PONTCHARTRAIN NORTHWARD INTO
SOUTHWEST MISSISSIPPI...AND A SLIGHT RISK OF SEVERE THUNDERSTORMS FOR
THE REMAINDER OF THE AREA THROUGH TONIGHT. A STRONG UPPER LEVEL
DISTURBANCE AND AN ASSOCIATED SURFACE LOW PRESSURE SYSTEM OVER TEXAS
WILL MOVE ACROSS THE REGION THIS AFTERNOON AND TONIGHT.

NUMEROUS THUNDERSTORMS WILL DEVELOP IN ADVANCE OF THE LOW PRESSURE
SYSTEM THIS AFTERNOON AND SPREAD EASTWARD TONIGHT. SOME THUNDERSTORMS
WILL LIKELY BECOME SEVERE PRODUCING DAMAGING WIND GUSTS AND ISOLATED
TORNADOES. STRONG...LONG LIVED...TORNADOES ARE POSSIBLE...WITH THE
GREATEST RISK AT THIS TIME PRIMARILY IN THE MODERATE RISK AREA FROM
THE GREATER BATON ROUGE AREA AND AREAS NORTHWEST OF LAKE
PONTCHARTRAIN INTO SOUTHWEST MISSISSIPPI.

HEAVY RAINFALL...A FLOOD WATCH IS ALSO IN EFFECT FOR SOUTHEAST
LOUISIANA AND EXTREME SOUTH MISSISSIPPI. HEAVY RAINFALL FROM
THE THUNDERSTORM ACTIVITY WILL LIKELY PRODUCE STORM TOTALS 1 TO 3
INCHES OVER THE AREA WITH LOCAL PER HOUR WITH LOCAL AMOUNTS OF 3 TO 5
INCHES.

MARINE...
A SMALL CRAFT ADVISORY IS IN EFFECT FOR THE GULF COASTAL WATERS AND
TIDAL LAKES FOR STRONG ONSHORE FLOW OF 20 TO 25 KNOTS AND GUSTY. IN
ADDITIONAL TIDES WILL RANGE FROM 1 TO 2 FEET ABOVE NORMAL DUE TO THE
STRONG ONSHORE WINDS.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY

EXPECT ISOLATED SHOWERS AND A FEW THUNDERSTORMS IN SOUTHERN
MISSISSIPPI AND EXTREME SOUTHEAST LOUISIANA EARLY TUESDAY.
OTHERWISE...DRIER WEATHER IS EXPECTED THE REMAINDER OF THE
WEEK.

.SPOTTER INFORMATION STATEMENT...

THE ACTIVATION OF STORM SPOTTERS...HAM RADIO OPERATORS AND EMERGENCY
MANAGEMENT PERSONNEL...IN SUPPORT OF SEVERE WEATHER OPERATIONS...IS
REQUESTED THIS AFTERNOON AND TONIGHT.

In the hours before

Special weather statement, Apr 11, 1:45 PM CDT, 1 hour 26 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NEW ORLEANS LA
145 PM CDT MON APR 11 2005

LAZ034-046-047-056-111942-
ASSUMPTION LA-IBERVILLE LA-POINTE COUPEE LA-WEST BATON ROUGE LA-
145 PM CDT MON APR 11 2005

AT 140 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
DEVELOPING LINE OF STRONG THUNDERSTORMS EXTENDING FROM NEAR
WASHINGTON TO LAFAYETTE TO NEW IBERIA.  THIS LINE OF THUNDERSTORMS IS
MOVING TO THE NORTHEAST AT 40 MPH...AND WILL AFFECT AREAS IN AND NEAR
BATCHELOR...NEW ROADS...PLAQUEMINE...AND PIERRE PART THROUGH 245 PM
CDT.  THIS LINE OF THUNDERSTORMS IS CAPABLE OF PRODUCING SMALL HAIL
TO THE SIZE OF MARBLES...WINDS GUSTING TO 45 MPH...FREQUENT
LIGHTNING...AND HEAVY DOWNPOURS.

STAY TUNED TO NOAA WEATHER RADIO...COMMERCIAL RADIO OR TELEVISION
STATIONS...OR YOUR CABLE TELEVISION PROVIDER FOR FURTHER DETAILS OR
UPDATES.

32

The office that day

Everything else NWS New Orleans, LA issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Apr 11, 2:30 PM CDTSevere Thunderstorm WarningLIXEast Baton Rouge, Iberville, Pointe Coupee, West Baton Rouge30 min
Apr 11, 3:00 PM CDTSevere Thunderstorm WarningLIXEast Baton Rouge, Livingston30 min
Apr 11, 6:00 PM CDTSevere Thunderstorm WarningLIXSaint Helena, Tangipahoa45 min
Apr 11, 6:06 PM CDTSpecial Marine WarningLIX54 min
Apr 11, 6:14 PM CDTSevere Thunderstorm WarningLIXLafourche46 min
Apr 11, 6:19 PM CDTTornado WarningLIXTangipahoa, Washington41 min
Apr 11, 6:25 PM CDTSevere Thunderstorm WarningLIXTerrebonne65 min
Apr 11, 6:54 PM CDTSevere Thunderstorm WarningLIXTangipahoa, Washington36 min

Nearby

Severe Thunderstorm Warnings in Louisiana, 2005Every severe thunderstorm warning in 2005

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.